MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿GEL & LITHIUM HEPARINN (LH) 126 UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿GEL & LITHIUM HEPARINN (LH) 126 UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367964
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
Material no.367964, batch no.9065839.It was reported that during use of the bd vacutainer® pst¿ gel and lithium heparinn (lh) 126 units blood collection tubes there was rbc seepage past the gel barrier after centrifugation.This occurred on 42 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: during r&d testing in (b)(6), we observed rbc seepage past the gel barrier after centrifugation in the following bd vacutainer® pst¿ tube.The product information is below.Catalog #: 367964, batch #: 9065839, test date: nov 6, 2019.
 
Additional Manufacturer Narrative
H.6.Investigation summary bd received samples from the customer facility for investigation.The samples were evaluated and all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see section h.10.
 
Event or Problem Description
Material no.367964 batch no.9065839.It was reported that during use of the bd vacutainer® pst¿ gel and lithium heparinn (lh) 126 units blood collection tubes there was rbc seepage past the gel barrier after centrifugation.This occurred on (b)(4) separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: during r&d testing in franklin lakes, we observed rbc seepage past the gel barrier after centrifugation in the following bd vacutainer® pst¿ tube.The product information is below.Catalog #: 367964.Batch #: 9065839.Test date: (b)(6) 2019.

Brand Name
BD VACUTAINER® PST¿GEL & LITHIUM HEPARINN (LH) 126 UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9363472
Report Number1917413-2019-02416
Device Sequence Number14062537
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2020
Device Catalogue Number367964
Device Lot Number9065839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;